What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 1, 1:30 AM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Oct 1, 1:30 AM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
230 AM CDT Fri Oct 1 2021
.SHORT TERM (Today through Saturday)...
Early morning radar data shows a line of strong convection ongoing
across the Hill Country southward into portions of the Rio Grande
plains. Looking farther west into the lower Trans Pecos and northern
Coahuila, Mexico more scattered convection is noted behind the above
mentioned line of convection. Some scattered convection is also noted
over the middle Texas coast and coastal plains.
The main concern through the early morning hours will be the
potential for locally heavy rainfall, especially west of the I-35
corridor. While the Rio Grande plains have largely been left out of
the widespread, heavier rains over the last couple of days, the
current round of convection will likely produce some flooding this
morning as slow-moving and training of cells drops heavy rainfall.
While we can't completely rule out a locally strong wind gust with
this activity, our main concern is for locally heavy rainfall. New
convection developing behind the main line is noted and we will keep
high rain chances in the forecast through early morning for the Rio
Grande plains and southern Edwards Plateau.
While the line of convection has been making slow, but steady
eastward progress, we have noted some subtle weakening of individual
cells in the line. The NSSL-FV3 and to a lesser extent the Texas
Tech WRF seem to do a decent job of capturing the current scenario.
With this in mind, we should see a slow, but steady weakening trend
as the line of convection over the Hill Country moves eastward. We do
expect some of this activity to reach the I-35 corridor, but again a
weakening trend is expected. We are also watching the convection
develop over the middle Texas coast and coastal plains. A slow
northward movement is anticipated with this activity. Convection has
not been as robust as the activity farther west. However, with
moisture levels high, some locally heavy rain is possible this
morning over the coastal plains.
With most areas expected to receive rain this morning, this should
serve to stabilize the lower levels of the atmosphere as we head into
the afternoon and early evening hours. We will keep a chance of
showers and thunderstorms in the forecast, but do expect lower
coverage of convection for this afternoon and early evening.
However, the break will likely be short-lived as models show another
round of showers and storms developing over the lower Trans Pecos
and northern Coahuila by late evening. With plenty of moisture over
the region and the presence of a 60-70kt subtropical jet, we should
see another round of scattered convection develop late this evening,
then gradually move eastward overnight into early Saturday morning.
Pockets of heavy rainfall will likely develop again over the Rio
Grande plains, southern Edwards Plateau and western Hill Country.
Models suggest the convection on Saturday should have a better chance
to continue throughout the day as upper jet dynamics remain favorable
and we should see a weak cold front approach from the north.
&&
.LONG TERM (Saturday Night through Thursday)...
Rain chances should begin to taper from north to south Saturday
night as the flow aloft trends to a more zonal direction and slightly
drier and more stable air in the low-levels begins to filter in
behind the cold front. We did hold on to some rain chances for most
areas on Sunday as the front continues to push southward through the
region. Pops will be favored over the coastal plains given better
moisture profiles.
The forecast for much of the early and middle portion of the upcoming
week should remain dry as the subtropical ridge axis begins to slowly
strengthen over the region. Surface high pressure should remain
fairly persistent leading to some drier air near the surface. This
should keep overnight lows at or just below normal, with daytime
highs close to normal.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 85 72 83 69 87 / 50 50 70 30 20
Austin Bergstrom Intl Airport 84 70 84 68 87 / 50 50 70 30 20
New Braunfels Muni Airport 84 70 85 69 88 / 50 60 70 40 30
Burnet Muni Airport 82 69 82 66 85 / 50 60 70 20 20
Del Rio Intl Airport 85 71 86 71 90 / 60 70 50 30 20
Georgetown Muni Airport 83 70 83 67 87 / 50 50 80 30 20
Hondo Muni Airport 85 70 85 68 88 / 50 60 70 30 30
San Marcos Muni Airport 84 69 84 67 87 / 50 50 70 40 30
La Grange - Fayette Regional 85 72 85 71 88 / 60 40 80 40 30
San Antonio Intl Airport 83 72 84 71 87 / 50 60 70 30 30
Stinson Muni Airport 86 74 86 72 89 / 50 60 70 40 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term/Aviation...Treadway
Long-Term...Platt
Hazardous weather outlook, Oct 1, 2:08 AM CST, 1 hour 40 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
308 AM CDT Fri Oct 1 2021
TXZ171>173-183>194-202>209-217>225-228-020815-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
308 AM CDT Fri Oct 1 2021
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
Precipitation will continue along and east of Interstate 35
through the morning and into the afternoon hours on Friday.
Locally heavy rainfall with additional rainfall totals of 1 to 3
inches is possible on top of the rains that fell Thursday night
into Friday morning. With each successive round of rainfall, the
potential for flooding should increase as soils become more
saturated and area creeks and streams become swollen. Gusty winds
and hail are possible with the stronger storms.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Rounds of showers and thunderstorms are expected to continue
Saturday and Sunday. Locally heavy rains of 1 to 2 inches are
possible on Saturday. With each successive round of rainfall, the
potential for flooding should increase as soils become more
saturated and area creeks and streams become swollen. Gusty winds
and hail are possible with the stronger storms.
.SPOTTER INFORMATION STATEMENT...
Formal activation of storm spotters is not expected, but timely
reports of severe winds, hail, and flooding are appreciated.
In the hours before
Special weather statement, Sep 30, 10:19 PM CST, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1119 PM CDT Thu Sep 30 2021
TXZ183>187-202-203-010515-
Uvalde TX-Kerr TX-Kinney TX-Val Verde TX-Edwards TX-Real TX-
Bandera TX-
1119 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of northwestern
Bandera, Kerr, Kinney, northern Uvalde, central Edwards, southeastern
Val Verde and Real Counties through 1215 AM CDT...
At 1119 PM CDT, Doppler radar was tracking a strong thunderstorm over
Barksdale, or 16 miles west of Leakey, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Del Rio, Brackettville, Rocksprings, Leakey, Vanderpool, Hunt, Camp
Wood, Lake View, Laguna, Tuff, Concan, Kerr Wildlife Management Area,
Waltonia, Reagan Wells, Alamo Village, Cienegas Terrace, Black Brush
Point, Amanda, Garner State Park and Val Verde Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2974 10103 2973 10025 3029 10018 3028 9930
3014 9930 3013 9923 2929 9961 2919 10077
2926 10081 2935 10095 2936 10100 2946 10106
2947 10110
TIME...MOT...LOC 0419Z 291DEG 27KT 2975 10004
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
AATLocal storm report, Sep 30, 10:55 PM CST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1155 PM CDT THU SEP 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM HAIL LAUGHLIN AFB 29.36N 100.78W
09/30/2021 E0.75 INCH VAL VERDE TX OTHER FEDERAL
LAUGHLIN AFB WEATHER OBSERVERS REPORT 0.50
TO 0.75 INCH DIAMETER HAIL.
&&
EMPSpecial weather statement, Sep 30, 11:16 PM CST, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1216 AM CDT Fri Oct 1 2021
TXZ185>188-202>204-217-010600-
Maverick TX-Uvalde TX-Gillespie TX-Kerr TX-Kinney TX-Medina TX-
Real TX-Bandera TX-
1216 AM CDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of northwestern Medina,
Bandera, Kerr, Kinney, northern Maverick, Uvalde, western Gillespie
and southeastern Real Counties through 100 AM CDT...
At 1216 AM CDT, Doppler radar was tracking a strong thunderstorm near
Vanderpool, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Medina, Kerrville, Uvalde, Brackettville, Bandera, Leakey, Spofford,
Quemado, Tarpley, Vanderpool, Ingram, Hunt, Laguna, Tuff,
Kerrville-Schreiner Park, Concan, Kerr Wildlife Management Area,
Waltonia, Dabney and Anacacho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3050 9902 2975 9907 2942 9929 2909 10003
2909 10011 2903 10011 2881 10054 2883 10057
2889 10059 2891 10064 2909 10067 2917 10078
2923 10080 2926 10075 2934 10071 2962 10070
2963 9985 3029 9956 3029 9930 3050 9930
TIME...MOT...LOC 0516Z 287DEG 21KT 2973 9950
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
AATSpecial weather statement, Sep 30, 11:58 PM CST, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1258 AM CDT Fri Oct 1 2021
TXZ202-203-217-218-010700-
Maverick TX-Uvalde TX-Kinney TX-Zavala TX-
1258 AM CDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of southern Kinney,
northern Maverick, Uvalde and northern Zavala Counties through 200 AM
CDT...
At 1257 AM CDT, Doppler radar was tracking a strong thunderstorm near
Washer, or 10 miles southwest of Uvalde, moving southeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Uvalde, Spofford, Quemado, La Pryor, Batesville, Sabinal, Laguna,
Concan, Darling, Uvalde Estates, Dabney, Cline, Anacacho, Reagan
Wells, Utopia, Knippa, Blewett, Paloma, Washer and Montell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2878 10054 2882 10055 2883 10058 2885 10057
2888 10060 2889 10059 2891 10062 2896 10065
2909 10067 2911 10069 2914 10074 2920 10077
2928 10024 2962 10010 2962 9942 2896 9941
TIME...MOT...LOC 0557Z 293DEG 25KT 2912 9992
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
AATSpecial weather statement, Sep 30, 11:59 PM CST, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1259 AM CDT Fri Oct 1 2021
TXZ171-186>190-010645-
Blanco TX-Gillespie TX-Kerr TX-Llano TX-Bandera TX-Kendall TX-
1259 AM CDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of Bandera, eastern
Kerr, northwestern Blanco, Gillespie, Llano and Kendall Counties
through 145 AM CDT...
At 1259 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Tivydale, or 9 miles southwest of Fredericksburg,
moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Medina, Kerrville, Boerne, Fredericksburg, Llano, Comfort, Bandera,
Tarpley, Ingram, Hunt, Stonewall, Castell, Field Creek, Bandera
Falls, Kerrville-Schreiner Park, Rocky Hill, Waltonia, Baby Head,
Blumenthal and Waring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2994 9855 2962 9905 2963 9951 3029 9939
3029 9930 3050 9931 3050 9896 3092 9896
3092 9854
TIME...MOT...LOC 0559Z 267DEG 22KT 3018 9900
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
AATSpecial weather statement, Oct 1, 12:57 AM CST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
157 AM CDT Fri Oct 1 2021
TXZ203-204-217>219-228-010800-
Frio TX-Maverick TX-Uvalde TX-Dimmit TX-Medina TX-Zavala TX-
157 AM CDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of southwestern Medina,
northeastern Maverick, north central Dimmit, southern Uvalde, Zavala
and northwestern Frio Counties through 300 AM CDT...
At 157 AM CDT, Doppler radar was tracking a strong thunderstorm near
Batesville, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Uvalde, Crystal City, Carrizo Springs, La Pryor, Batesville, Chula
Vista-River Spur, Blewett, Washer, Las Colonias, Winter Haven, Uvalde
Estates, Loma Vista, Bluff, Frio Town, Knippa and Brundage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2851 9990 2902 10026 2909 10018 2909 10012
2915 10011 2938 9985 2901 9898
TIME...MOT...LOC 0657Z 286DEG 24KT 2901 9963
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
AAT